Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 30, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 14, 2022, 5:47 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2022, 5:47 PM CDT (22:47 UTC)
- Expired
- Jul 14, 2022, 7:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WGUS54 KMOB 142247
FFWMOB
ALC003-FLC033-150045-
/O.NEW.KMOB.FF.W.0030.220714T2247Z-220715T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
547 PM CDT Thu Jul 14 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern Baldwin County in southwestern Alabama...
South Central Escambia County in northwestern Florida...
* Until 745 PM CDT.
* At 547 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have already fallen. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Goulding, Lillian, Myrtle Grove, Perdido Beach, Millview, Ramsey
Beach, Bellview, Avondale, Beach Haven, Paradise Beach, Pleasant
Grove, Perdido Heights, Quinavista and Seaglades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3040 8759 3060 8725 3057 8721 3057 8722
3056 8721 3055 8720 3055 8719 3051 8713
3043 8717 3031 8731 3027 8755
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
CGALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:57 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 14, 3:57 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
357 PM CDT Thu Jul 14 2022
.NEAR TERM UPDATE /Now Through Friday/...The pattern remains
largely unsettled today through Friday. An upper level ridge
persists over the southwestern CONUS with another upper ridge over
the western Atlantic, essentially keeping the local area within a
weak flow pattern aloft. A surface boundary lingers over the
coastal areas with a secondary re-enforcing outflow boundary
surging southward into the area. PWATs of 2.0-2.3 inches in
combination with increased ascent along the boundaries will
support showers and storms along the coast and over interior
Alabama. Current radar over the past hour or so has certainly lit
up a little more and this is only expected to continue into the
afternoon. Similar to yesterday, heavy rain and localized flash
flooding are the main concerns as rain rates could exceed 2 inches
per hour. The heaviest rain will likely be confined to the coast
where boundaries may collide with richer moisture sources and
given locations across this area have picked up several rounds of
rain prior it will not take storms long to get some large puddles
going. A few gusty downdrafts can not be ruled out in any of the
stronger storms this afternoon.
By Friday, the upper ridge over the southwestern CONUS begins to
expand to the east somewhat, which brings slightly drier air into
the region (especially the northwestern portion of the area).
PWATs decrease to around 1.4-1.6 inches inland while lingering
between 1.7-2.0 inches along the coast. Remnant outflow boundaries
near the coast will still be lingering across the area and storms
will likely focus along those during the mid-morning hours into
the afternoon. As a result, the greatest rain chances on Friday
look to be along southern portions of the area with slightly less
coverage over far interior portions of the area.
High temperatures on Friday will be slightly warmer with highs
topping out in the upper 80s to low 90s area-wide. Lows each night
are expected to range from the low 70s inland to the mid to upper
70s along the coast. Given the continued southerly persistent
flow, a HIGH risk of rip currents remains in effect at the coastal
Alabama and northwest Florida beaches through Friday. BB/03
&&
.SHORT TERM /Friday night Through Sunday night/...An upper level
weakness over the extreme southeastern states and extreme
northeast Gulf changes somewhat through the period to become
oriented from the extreme southeast states to across the north
central Gulf, including the forecast area. An upper ridge
meanwhile persists further to the west and also to the east, into
the western Atlantic. A surface ridge which extends from the
western Atlantic to across the northern Gulf becomes mainly
oriented along the northern Gulf coastal area through Saturday
night and promotes a predominately light southeasterly flow over
the area that will persist through the short term. Drier deep
layer air continues to gradually flow into the area Friday night
with precipitable water values dropping to 1.3-1.5 inches well
inland and to 1.5-1.7 inches near the coast. A rebound in deep
layer moisture, albeit somewhat modest, ensues Saturday with the
slow movement of the upper level weakness, with precipitable water
values increasing to 1.6-1.9 inches and persisting through the
short term. Dry conditions develop both Friday and Saturday nights
over interior areas while closer to the coast slight chance to
chance pops continue, then with daytime heating and the sea breeze
on Saturday and Sunday, expect scattered convective development.
Lows Friday night and Saturday night typically range from around
70 well inland to the mid 70s at the immediate coast. Highs on
Saturday mainly range from the upper 80s to lower 90s. A moderate
risk of rip currents is expected through the period. /29 /22
&&
.EXTENDED TERM /Monday Through Thursday/...An upper level weakness
which extends from the extreme southeastern states to across the
north central Gulf drifts westward through Monday and phases with
an upper trof developing over the eastern states. The upper trof
elongates and weakens on Tuesday while a surface ridge initially
oriented from Georgia to along the northern Gulf coast becomes
oriented east-west across the central Gulf and promotes a light
southerly flow over the forecast area. Deep layer moisture
continues to gradually increase over the area through Monday with
precipitable water values reaching around 2.0 inches, and similar
values likely persist through midweek. With daytime heating and
the sea breeze, will have chance to good chance pops each day,
with occasional numerous coverage in the afternoon on Monday and
Thursday along I-10 (near the sea-breeze) where it appears that
deep layer moisture will be the best. /29 /22
&&
.MARINE...A light to moderate onshore flow pattern will prevail
through the remainder of the week. Winds and seas will slowly
diminish through the weekend. Persistent deep moisture and a
stalled boundary in the vicinity of the northern Gulf will result
in high chances of showers and storms through the week. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.
FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jul 14, 2:28 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
228 PM CDT Thu Jul 14 2022
ALZ059-FLZ201-142015-
Escambia AL-Escambia Inland FL-
228 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of southwestern
Escambia and northwestern Escambia Counties through 315 PM CDT...
At 227 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Atmore, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atmore, Century, Flomaton and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 8757 3108 8752 3113 8723 3095 8724
3093 8726 3094 8727 3093 8729 3091 8728
3091 8729 3089 8728 3088 8730 3086 8730
3086 8731
TIME...MOT...LOC 1927Z 260DEG 13KT 3099 8747
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jul 14, 3:47 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Mobile AL
347 PM CDT Thu Jul 14 2022
ALZ262-264-FLZ201-142130-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
347 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of central Baldwin and
northwestern Escambia Counties through 430 PM CDT...
At 347 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles east of Stapleton, or 8 miles northeast
of Loxley, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Baldwin and
northwestern Escambia Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 8772 3077 8777 3085 8762 3094 8747
3073 8737
TIME...MOT...LOC 2047Z 245DEG 20KT 3073 8768
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jul 14, 4:30 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
430 PM CDT Thu Jul 14 2022
ALZ263-265-142215-
Mobile Coastal AL-Mobile Central AL-
430 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of west central Mobile
County through 515 PM CDT...
At 430 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Theodore. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tillmans Corner, Theodore and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3048 8840 3065 8841 3066 8804 3064 8806
3062 8806 3061 8805 3058 8807 3057 8809
3054 8808 3051 8810 3048 8810
TIME...MOT...LOC 2130Z 250DEG 2KT 3056 8818
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jul 14, 5:31 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
531 PM CDT Thu Jul 14 2022
MSZ078-142315-
Stone MS-
531 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of central Stone County
through 615 PM CDT...
At 531 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Perkinston, or 6 miles southeast of Wiggins,
moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiggins and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8916 3091 8901 3086 8888 3083 8888
3069 8902 3075 8922
TIME...MOT...LOC 2231Z 217DEG 5KT 3078 8909
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jul 14, 5:42 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
542 PM CDT Thu Jul 14 2022
MSZ078-142330-
Stone MS-
542 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of western Stone County
through 630 PM CDT...
At 541 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles west of Perkinston, or 7 miles southwest
of Wiggins, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3083 8934 3089 8923 3074 8909 3068 8921
3068 8924 3066 8924
TIME...MOT...LOC 2241Z 321DEG 5KT 3081 8925
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:14 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jul 14, 5:29 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jul 13, 7:36 PM CDT | Special Weather Statement | MOB | Clarke | 39 min |
| Jul 14, 2:28 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jul 14, 2:47 PM CDT | Areal Flood Advisory | MOB | Conecuh, Escambia | 3 hr |
| Jul 14, 3:47 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| Jul 14, 3:59 PM CDT | Special Marine Warning | MOB | 46 min | |
| Jul 14, 4:15 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 14, 4:30 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Jul 14, 5:19 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 14, 5:23 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 52 min |
| Jul 14, 5:58 PM CDT | Special Weather Statement | MOB | Washington | 62 min |
| Jul 14, 6:16 PM CDT | Special Weather Statement | MOB | Wilcox | 59 min |
| Jul 14, 6:19 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 41 min |
| Jul 14, 6:34 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2022Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.